Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS Spokane, WA

July 1, 2006Boundary County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2006, 7:13 PM PDT for Boundary County, Idaho. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2006, 7:13 PM PDT (02:13 UTC)
Expired
Jul 1, 2006, 7:45 PM PDT
In force
32 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Boundary County, ID

The radar

The Spokane radar (KOTX), 171 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:29 PM PDTHAIL 0.7510 Sse Porthill, IDDIME SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 020213
SVROTX
IDC021-020245-
/O.NEW.KOTX.SV.W.0019.060702T0213Z-060702T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
713 PM PDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO

* UNTIL 745 PM PDT

* AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF EASTPORT...OR ABOUT 16 MILES NORTH OF BONNERS
  FERRY...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTPORT BY 735 PM PDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614

$$

LERICOS
2 follow-up statements
000 
WWUS56 KOTX 020230
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
726 PM PDT SAT JUL 1 2006

IDC021-020245-
/O.CON.KOTX.SV.W.0019.000000T0000Z-060702T0245Z/
BOUNDARY ID-
726 PM PDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR NORTHEASTERN BOUNDARY COUNTY...

AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS NEAR THE 
TOWN OF COPELAND...OR 7 MILES SOUTHWEST OF EASTPORT...MOVING EAST AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTPORT BY 740 PM PDT

HAIL UP TO DIME SIZE HAS BEEN REPORTED NEAR COPELAND WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION.

LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614

$$

LERICOS
000 
WWUS56 KOTX 020243
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
743 PM PDT SAT JUL 1 2006

IDC021-020253-
/O.EXP.KOTX.SV.W.0019.000000T0000Z-060702T0245Z/
BOUNDARY ID-
743 PM PDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOUNDARY COUNTY
EXPIRES AT 745 PM PDT...

LAT...LON 4899 11643 4885 11641 4886 11610 4899 11614

$$

LERICOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:32 PM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 1, 2:32 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
232 PM PDT SAT JUL 1 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP HOT TEMPERATURES
ACROSS THE REGION THROUGH THE LONG HOLIDAY WEEKEND. A FEW
THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE HIGHER MOUNTAINS OF
EASTERN WASHINGTON AND NORTH IDAHO EACH AFTERNOON.

&&

.DISCUSSION...HOT WEATHER PATTERN TO RULE THROUGH THE LONG HOLIDAY
WEEKEND AS THERMAL RIDGE AXIS STAYS IN PLACE OVER THE CWA. HIGH
TEMPERATURES WILL RUN AS MUCH AS 20 DEGREES ABOVE AVERAGE THROUGH
AT LEAST WEDNESDAY. IN ADDITION TO THE HEAT...ATMOSPHERE REMAINS
UNSTABLE AND EXPECT THUNDERSTORMS OVER NORTHERN MOUNTAINS AND
BLUES TO BE AROUND DURING THE AFTERNOON AND EVENING HOURS. A FEW
STORMS COULD MAKE THEIR WAYS INTO VALLEY LOCATIONS MAINLY NORTH OF
SPOKANE. DISCOUNTED 12Z WRF AS IT APPEARS TO HAVE CONVECTIVE
FEEDBACK PROBLEMS OVER THE CWA. IT WANTS TO BRING A STRONG LINE OF
THUNDERSTORMS THROUGH EASTERN WASHINGTON AND NORTH IDAHO ON THE
MORNING OF THE FOURTH. WILL UP POPS TO SLIGHT CHANCE CATEGORIES
MONDAY THROUGH WEDNESDAY TO ACCOUNT FOR UNSTABLE CONDITIONS AND
HEAT. CR

THURSDAY THROUGH SATURDAY...LATEST 12Z EXTENDED MODELS ARE NOT IN
GREAT AGREEMENT DURING THIS TIME FRAME. LATE THURSDAY AND
FRIDAY...GFS/ECMWF/CANADIAN MODELS FINALLY BREAK DOWN THE RIDGE AS
AN UPPER TROUGH BREAKS THROUGH THE RIDGE. THIS SOLUTION WOULD
RESULT IN COOLER TEMPERATURES AFTER THE TROUGH SWINGS THROUGH AS
WELL AS A MORE STABLE ATMOSPHERE FOR FRIDAY AND SATURDAY. THE
UKMET AND NOGAPS MODEL SOLUTIONS KEEP THE UPPER TROUGH OFF THE
COAST WITH A WARM AND UNSTABLE SOUTHWEST FLOW PERSISTING THROUGH
AT LEAST FRIDAY. OVERALL CONFIDENCE IS NOT VERY HIGH WITH THE
DETAILS FOR THIS POSSIBLE PATTERN CHANGE. FOR NOW WILL LEAN
TOWARDS THE GFS/ECMWF/CANADIAN MODEL SOLUTIONS...BUT KEEP
TEMPERATURES A FEW DEGREES ABOVE GUIDANCE AS RIDGE MAY BE A LITTLE
SLOWER TO BREAK DOWN GIVEN ITS CURRENT STRENGTH. JW

&&

.AVIATION...VFR CONDITIONS. ISOLATED THUNDERSTORMS FROM 22Z-03Z
OVER MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. CR

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        61  93  63  95  65  93 /  10  10  10  20   0  20
COEUR DALENE  54  93  61  94  63  93 /  10  10  10  20   0  20
PULLMAN        56  91  57  92  58  92 /  20  10  10  20   0  20
LEWISTON       65 100  65 101  66  98 /  20  10  20  20   0  20
COLVILLE       55  95  56  97  57  93 /  20  10  10  20   0  20
SANDPOINT      51  91  57  93  58  93 /  20  10  10  20   0  20
KELLOGG        52  91  55  93  56  93 /  30  20  20  20  10  20
MOSES LAKE     59  98  61 101  62  98 /  10  10  10  10   0  10
WENATCHEE      65  98  67 100  68  95 /  10  10  10  10   0  10
OMAK           56  99  60 101  61  96 /  10  10  10  10   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:17 PM PDTSevere Thunderstorm WarningOTXLewis, Nez Perce44 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.